This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.
husband all of the sudden unable to achieve an orgasm
HUBAND AND I HAVE BEEN MARRIED 13 YEARS AND ALWAYS HAD A VERY GOOD SEX LIFE. HE HAS ALWAYS BEEN ABLE TO PERFORM VERY GOOD. HE HAS DIFFICULTY KEEPING AN ERECTION DUE TO HIS HIGH BLOOD PRESSURE MEDS. (METOPROLOL, FISONIPRIL) HE USES CIALIS FOR THE E.D. NOW A NEW PROBLEM HAS STARTED HAPPENING, HE IS UNABLE TO ORGASM. HE HAS THE FEELING LIKE HE COULD ORGASM BUT UNABLE TO DO SO. HE CAN TRY FOR OVER AN HOUR AND NOTHING WILL HAPPEN.HE ALSO SAYS IT FEELS ALMOST LIKE HIS PENIS IS NUMB. HE SAYS HE CANT HARDLY FEEL ANYTHING. HE EVEN ASKED ME IF I HAD BEEN DOING MY KEAGELS OR HAVE I BEEN CHEATING ON HIM. NO I HAVE NOT CHEATED ON HIM! AND YES I STILL DO KEAGELS. HE ALSO HAS NOTICED A DECREASE IN HIS SEX DRIVE. HE IS 35 YEARS OLD AND IS ON HIGH BLOOD PRESSURE MEDS, LIPITOR, AND LEVOXYL FOR HYPOTHYROID. CAN ANYONE TELL ME WHAT MIGHT BE GOING ON? OR HAS ANYONE HAD OR HAVING SIMILIAR SYMPTOMS? PLEASE HELP HE IS VERY FRUSTRATED!
Wow! That’s a lot of medications to be taking. No wonder he’s having some sexual side effects. And it doesn’t help that you’re obviously putting pressure on him to “perform” and “achieve.” These words and concepts contribute to men feeling sex is work. And who wants to work all the time, especially when feeling not up to par?
I can’t tell you anything about whether any or all of these drugs are interfering with his sexual response. For that, he needs to see a urologist for thorough testing.
Please be aware that his medical conditions will have an effect on his body in many ways. Erections come and go, and so do orgasms. It doesn’t mean they won’t come back. I wonder if he’s still enjoying his sexuality? If not, don’t burden him with the idea that it has to be exactly the same as it always was. This puts way too much pressure on him and can contribute to stress and anxiety. Once he begins worrying, the stress and anxiety can create a self-fulfilling prophecy: the more he worries about erections, the less his penis will cooperate, and it becomes a vicious circle.
Realize too, that, as we age, our bodies slow down. It doesn’t mean we can’t have fun, enjoy sex and all the other activities we’ve always enjoyed, but it DOES mean that we may need to make some adjustments in our sex life as well as in other areas. He has lots of physical challenges, any one of which can affect not only his physical being but also his emotional equilibrium, and, in turn, his sexuality. Dealing with all these medical conditions can be physically and emotionally exhausting.
He may be feeling ashamed that his medical condition has affected him in this way. Men are so disadvantaged by this assumption that they’re not ALLOWED to have any concerns or problems with sexual functioning, and yet I’ve never known a man who DIDN’T have a concern at least once in his life. So he’s human.
This particular forum is for information about psychological and/or emotional concerns, rather than for giving medical advice. I suggest that if you want further information about his current drug regimen, post your question in the Urology Expert Forum at www.medhelp.org/forums/show/113 Best of luck to you. Dr. J
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.